Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My fingernails and toenails are changing colors
Oct 26, 2000

I was diagnosed in 1996, CD4-29, VL120,000;35yr African American male currently taking ABT378, ziagen, hydrea,and videx. I am resistant to many drugs at this point. I was overweight, so now the virus and the drugs have me at a "normal" size. So I look good, but my fingernails have turned gray since beginning the Abbot drug. What are my options concerning my nails? I am grateful to be as healthy as I am, but am wondering what to do about my nails? Call me vain

Response from Dr. Young

Thanks for your questions. Nail color changes appear to be one of the overlooked side effects of medications, particularly protease inhibitors. While usually not severe, there aren't great ways to improve them, other than changing medications.

BY

Benjamin Young, M.D., Ph.D.



Previous
Just Had Surgery On My Anal Warts
Next
Affecting central nervous system (CNS)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement